Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



On invertible bimodules and automorphisms of noncommutative rings

Authors: Robert M. Guralnick and Susan Montgomery
Journal: Trans. Amer. Math. Soc. 341 (1994), 917-937
MSC: Primary 16R20; Secondary 16D20
MathSciNet review: 1150014
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In this article, we attempt to generalize the result that for a commutative ring $ R$ the outer automorphism group of $ R$-automorphisms of $ {M_n}(R)$ is abelian of exponent $ n$. It is shown that a slightly weaker stable version of the result is still valid for affine semiprime noetherian pi rings. We also show that the automorphism group of an affine commutative domain of positive dimension acts faithfully on the spectrum of the domain. We investigate other questions involving bimodules and automorphisms and extend a result of Smith on the first Weyl algebra as a fixed ring.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 16R20, 16D20

Retrieve articles in all journals with MSC: 16R20, 16D20

Additional Information

Article copyright: © Copyright 1994 American Mathematical Society

American Mathematical Society